MAUDE Adverse Event Report: COOK INC ENDOVASCULAR DILATOR SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC ENDOVASCULAR DILATOR SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: inventory manager.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an endovascular dilator set was inspected in inventory.The tip of the dilator was reported to be "broken." preliminary examination of the returned device on (b)(6)2020 showed separation of the tip.No patient was involved in this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation it was reported to cook that in an endovascular dilator set, the tip of the dilator is broken in the package.The product is unopened with no patient involvement.This incident was reported by deborah heart & lung center, in the united states.No adverse effects were reported.A review of the complaint history, device history record, quality control, and a visual inspection were conducted during the investigation.The complainant returned an endovascular dilator set to cook for investigation.The physical/visual examination of the returned device showed one device received in original packaging.Inspection found approximately 1cm of the distal tip is broken off the dilator.There is no evidence to indicate the device was manufactured out of specification additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) review on the complaint lot recorded no related nonconformances.Cook also completed a dhr review for the dilator subassemblies and related non-conformances were recorded.However, all nonconforming devices were scrapped and appropriate inspection activities were performed.Additionally, a database search revealed no additional complaints for the complaint lot from the field.There is no evidence that there are nonconforming devices in house or in the field.No review of product labeling was conducted because the endovascular dilator set is not supplied with an instructions for use (ifu).Based on the information provided, inspection of returned product and the results of the investigation, it was concluded the main cause of the failure is due to transport/storage.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ENDOVASCULAR DILATOR SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10779833
Report Number1820334-2020-01998
Device Sequence Number1138090
Product Code DRE
UDI-Device Identifier00827002528338
UDI-Public(01)00827002528338(17)220506(10)9718651
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/06/2022
Device Model NumberN/A
Device Catalogue NumberJCDS-14-EDS-HC
Device Lot Number9718651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1